Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Seizure. Abortion due to low progesterone. hormone level comes normal with progester100mg? Relation between hormone, seizure?

Hi I am 42 and I just had a blood work done where everything is fine except my progesterone is .7 I am not pregnant but just had a seizure couple nights ago. This is the second time that I have a seizure. The first time i had in January when I was pregnant but I lost the baby because my progesterone levels where low again. The doctor has prescribe progester on 100 mg and I am not taking any medication for seizures because seems like it is happening only when my progesterone is low. Will my hormone levels will be normal after I take the medication? Should I still try to see an endocrinologist? Doctors said that there is not relationship between hormones and seizure but so what will be the best explanation for what is happening and what is the best approach?
Asked On : Sun, 13 Oct 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
OBGYN 's  Response
Mar 2014
Hi,
your serum progesterone level depends upon the day of the menstrual cycle when it is performed. It is usually low in the first half of the cycle and rises later on and then again falls premenstrually.
In the peri menopausal period these levels may vary a lot A variant of seizures called catamanial seizures are attributed to changes in hormone levels, low progesterone being one of them and progesterone supplementation helps in such patients.
You must first see a physician preferably a neuro physician to rule out catamanial seizures.

Thanks for the query.
Hope I was able to help you.
Have a good day.
Answered: Thu, 17 Oct 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor